throat and mouth problems

Discussion in 'Fibromyalgia and ME & Chronic Fatigue Syndrome' started by mimmic, Jul 16, 2013.

  1. mimmic

    mimmic Member

    I started ppis over a year ago for constant acid reflux into my throat. it helped symptoms but 4mos. ago my throat and mouth started burning. went to dr she thought because I had switched to Pepcid for a month I needed something stronger another ppi 2 mos later still the same. went back she saw thrush in back of throat so nystatin I got 2wk. later throat is still raw. dread specialists appt. I know that's next. I am barely able to make a routine dr. appt. anyone similar long term throat symptoms-raw burning throat also burning tongue and palate. thanks mimmic
  2. IanH

    IanH Active Member

    If you take PPIs you MUST MUST MUST take magnesium. All PPIs deplete magnesium levels and in turn will further deplete vitamin D. Vitamin D is critical for oral health and reduced fungal infections of the oral cavity.
    Also since the PPIs decrease stomach acid it is important to consider vitamin B12 sublingual. (not that B12 will influence oral health).
  3. mimmic

    mimmic Member

  4. mimmic

    mimmic Member

    thanks Ian. my d levels have been low for years . have tried supplements and they made my fatigue so much worse I couldn't take them. I am already housebound w/this and have been for 25+ yr. on the magnesium can you tell me what form would be best. thank you mimmic
  5. FibroJune

    FibroJune Member

    Mimmic, if you are taking good a quality supplements they may indeed make you more tired as they work to clear out toxins. Depending on a persons health a good supplement could take a few months. Grapeseed is great as Jam will say. You can also get grapeseed oil and use that when cooling.
  6. mimmic

    mimmic Member

  7. mimmic

    mimmic Member

    I did take vit d for several months with no let up in fatigue. finally had to quit. I may try again at some point thank you for the info mimmic
  8. MicheleK

    MicheleK Member

    There is a disorder called Burning Mouth Syndrome. I had suffered from it for a couple years and could not figure out what in the world was going on that made my tongue and mouth burn like fire. It is little understood in the medical field but seems to happen to women around menopause a lot.

    There are studies that have shown that taking Alpha Lipoic Acid has a beneficial effect on Burning Mouth Syndrome. I take 300mg a day but you might wish to start at a lower dosage and see if it helps. You can always slowly add more after you see how your body adapts to the ALA. If you are already taking ALA then try upping your dose.

    The ALA helps me and when I forget to take it for a couple days once in a while I know it cause the burn comes back. You can look on PubMed.com for the studies I am referring to if you'd like to read more.

    Ice cream helps too! LOL Okay, it only helps for a little while but it's a good excuse why you need to eat lots of ice cream!

    Wishing you a cool down -Michele
  9. mimmic

    mimmic Member

  10. mimmic

    mimmic Member

    thanks Michele, I had heard of that before and it crossed my mind. do n't know if that's it tho. will check out ALA. I would like to add something for those who may still be reading this . during time I was taking nystatin I did not take any ppis either and acid reflux was non-existent but when I finished nystatin it came right back. anyone had that happen or know why it did happen. thanks mimmic
  11. IanH

    IanH Active Member

    mimmic. do you take vitamin B12?
    The best and most cost-effective form of magnesium is magnesium citrate and it also increases pH (alkalinity). Usual dose 400-600mg daily. But be careful about taking them at night as sleep can be disturbed in people with ME/CFS and FM if tablets are taken at night.
  12. mimmic

    mimmic Member

    thanks Ian. about the magnesium I thought magnesium relaxed and helped sleep. on the b12 I get whatever is in my multivitamin. mimmic